August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.

Adrenal Crash after Iodine - How long do detox symptoms last?

Discussion in 'General ME/CFS Discussion' started by FloatingRiot, Dec 8, 2018 at 1:42 PM.

  1. FloatingRiot

    FloatingRiot

    Messages:
    4
    Likes:
    4
    I have been healing my adrenals slowly and steadily for a while and thought I would try iodine out and see what happened. After feeling good initially, I got a little too into it (despite reading of warnings not to go too high too quick) and was soon taking doses ranging between 50 mg and 100mg a day. I lasted about 2 weeks and a half before the adrenal crash symptoms became very pronounced.

    I have not been feeling well at all since stopping the iodine. I am undergoing a massive adrenal crash
    but there must be still some bromide detox going on because I can't even concentrate on anything.
    My days are still a rollercoaster ride of emotions and I feel like I need to take a break from all my supplements, since I've become ultrasensitive to them.
    I don't want anything to do with iodine for a long time but can someone give me a timeline for how long my symptoms will last? Came across some worrying information of people feeling detox symptoms well after discontinuing iodine. Does the body store all of the iodine? Will I be fine after a few weeks like any other adrenal crash or will this one last longer? Very worried at the moment, as I was doing pretty well before iodine and now I feel that I've been massively sidetracked.
     
  2. Belbyr

    Belbyr Senior Member

    Messages:
    129
    Likes:
    240
    Don't take Iodine, it stores in the thyroid and can release into the system over time causing a super hyper state.

    I had a doctor giving me iodine. I took it for about a year. Later on I ran a fever due to an illness, all the sudden my resting heart rate was 140bpm and I felt like I was on crack. I even went running at 2 in the morning I was so gassed up.

    Turns out it was iodine poisoning and the endocrinologist said I have to wait it out. It took 4 months for my levels to normalize. Don't take Iodine.
     
    bertiedog likes this.
  3. FloatingRiot

    FloatingRiot

    Messages:
    4
    Likes:
    4
    Wow. Do you think it will take that long for me also? I can't function like this.
    That is very worrisome.
     
  4. Belbyr

    Belbyr Senior Member

    Messages:
    129
    Likes:
    240
    I was a very special case and I took large amounts for a long time. I was a special case that was really really rare. I was given iodine for bromide as well... For some reason I don't think bromide is a big deal, some naturopaths make a big deal about it but when I look it up on google, it's nothing like what the doctor that gave it to me described. OF course now she is in jail for fraud, false diagnosis's, tax evasion, etc. Long story...
     
  5. bertiedog

    bertiedog Senior Member

    Messages:
    1,231
    Likes:
    1,967
    South East England, UK
    As someone who actually has adrenal insufficiency and is steroid dependent plus I have Hashimotos I do have experience of the thyroid going hyper and it is truly horrible.

    However if this is what is happening to you due to iodine overdose then a low dose beta blocker like Propananol can calm things down within 40 minutes of taking a low dose. For me 10 mg works but in the past I have had to go up to 20 mg but these still are considered tiny doses.

    Therefore it might be worth you going to see your GP and see if the he/she can help you. Propananol blocks the effects of the excessive adrenaline produced when the thyroid is overactive which can help you to feel a whole lot better.

    Pam
     
  6. FloatingRiot

    FloatingRiot

    Messages:
    4
    Likes:
    4
    Thanks for the information, Pam. Is there a chance I might have iodine-induced hyperthyroidism. If so, do you still suggest the same approach as above?
     
  7. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    1,609
    Likes:
    587
    I took 50mg of iodine.. put me on the sofa for a week..fatigue..crashed like you say.... waited a couple of weeks tried 6mg..back to the sofa for a few days.

    i think it was exacerbating an iron deficency......

    I dont' directly supplement iron.....but things that improve your iron status or help you use iron..might help.

    I'm guessing this is what is going on with you.
     
  8. bertiedog

    bertiedog Senior Member

    Messages:
    1,231
    Likes:
    1,967
    South East England, UK
    Sorry only just picked up your post.

    I seem to remember that taking lowish amounts of iodine over a period of time was very bad for my thyroid and I ended up hyper for a temporary period. It was some time ago so cannot remember it exactly. However I know that absolutely I would have taken 10 mg Propananol possibly up to 3 times a day if I was getting the racing heart, shakiness and insomnia.

    It would have been 10 mg on waking, 10 mg around 2 pm and definitely 10 mg around 10 pm. It takes around 45 minutes to kick in.

    I hope that helps and it might be a good idea to get your GP to check some basics like a full thyroid panel and full iron panel. I have just had these done and still waiting for the results on Free T3 but apart from that my iron looks good much better than ever. I have had some very bad symptoms recently of exhaustion, dizziness and frequent infections and it was suggested to me I could be low in iron which would be stopping my thyroid meds from working.

    However having got the blood test results I can see that my iron is the highest it has ever been so just as well I didn't take iron supplements without checking.

    I am pretty sure that I have needed extra steroid because of lots of extra stresses over a period of the past 3 months and I don't think I stressed dosed my Prednisolone when I should have done. Again it has the same effect as not enough iron or iodine on the thyroid, that is the thyroid meds just won't work if cortisol is too low. (I had a fall and sprained both ankles, we had an extended period of very hot weather which meant I would have been sweating a lot and loosing sodium, I had a nasty tooth infection which led to a throat infection and to cap it all off I ended up with a nasty gut bug.)

    My immune system just seemed to fall apart and this can happen when one is steroid dependent like I am plus the Hashimotos and ME! Thankfully with the raising of the Prednisolone to 7 mg daily I have been feeling better the last fews days and am able to walk my dog again for short distances.

    Hope you soon get your nasty symptoms sorted.

    Pam
     

See more popular forum discussions.

Share This Page